Alert archive / Georgia / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 408, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Nov 25, 2025, 8:05 AM EST for 10 counties in Georgia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 25, 2025, 8:05 AM EST (13:05 UTC)
- Expired
- Nov 25, 2025, 8:45 AM EST
- In force
- 40 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, DeKalb County, GA, Douglas County, GA, Fayette County, GA, Forsyth County, GA, Fulton County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 39 km from the middle of the area, began a volume at 13:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 25, 8:30 AM EST | TSTM WND DMG | 3 Se Alpharetta, GA | A tree was downed on Kimball Bridge Road at Tuxford Drive. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 348 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
041
WUUS52 KFFC 251305
SVRFFC
GAC057-063-067-077-089-097-113-117-121-135-251345-
/O.NEW.KFFC.SV.W.0408.251125T1305Z-251125T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
805 AM EST Tue Nov 25 2025
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Cherokee County in north central Georgia...
DeKalb County in north central Georgia...
Fayette County in north central Georgia...
Forsyth County in north central Georgia...
Eastern Cobb County in north central Georgia...
Eastern Douglas County in north central Georgia...
Western Gwinnett County in north central Georgia...
Northern Coweta County in west central Georgia...
Clayton County in north central Georgia...
Fulton County in north central Georgia...
* Until 845 AM EST.
* At 804 AM EST, severe thunderstorms were located along a line
extending from near George Washington Carver St Pk to near
Douglasville to Centralhatchee, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Atlanta, Marietta, Newnan, Douglasville, Canton, Decatur,
Fayetteville, Cumming, Jonesboro, Peachtree Corners, City of South
Fulton, Sandy Springs, Roswell, Johns Creek, Alpharetta, Smyrna,
Dunwoody, Peachtree City, East Point, and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3352 8482 3354 8483 3389 8455 3432 8462
3433 8402 3380 8410 3363 8424 3365 8428
3361 8426 3332 8449 3335 8498
TIME...MOT...LOC 1304Z 265DEG 45KT 3417 8465 3376 8474 3336 8508
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
391
WWUS52 KFFC 251332
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
832 AM EST Tue Nov 25 2025
GAC067-097-251341-
/O.CAN.KFFC.SV.W.0408.000000T0000Z-251125T1345Z/
Cobb GA-Douglas GA-
832 AM EST Tue Nov 25 2025
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COBB AND EASTERN
DOUGLAS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
&&
LAT...LON 3366 8458 3383 8447 3383 8446 3393 8442
3398 8438 3400 8440 3432 8435 3433 8402
3419 8404 3417 8406 3416 8405 3380 8410
3363 8424 3365 8425 3365 8428 3361 8426
3332 8449 3334 8485
TIME...MOT...LOC 1331Z 265DEG 45KT 3420 8426 3379 8435 3339 8469
$$
GAC057-063-077-089-113-117-121-135-251345-
/O.CON.KFFC.SV.W.0408.000000T0000Z-251125T1345Z/
Cherokee GA-DeKalb GA-Fayette GA-Forsyth GA-Gwinnett GA-Coweta GA-
Clayton GA-Fulton GA-
832 AM EST Tue Nov 25 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM EST
FOR SOUTHEASTERN CHEROKEE...DEKALB...FAYETTE...FORSYTH...WESTERN
GWINNETT...NORTHEASTERN COWETA...CLAYTON AND FULTON COUNTIES...
At 831 AM EST, severe thunderstorms were located along a line
extending from Holbrook to Virginia Highland to Thomas Crossroads,
moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Atlanta, Newnan, Decatur, Fayetteville, Cumming, Jonesboro, Peachtree
Corners, City of South Fulton, Sandy Springs, Roswell, Johns Creek,
Alpharetta, Dunwoody, Peachtree City, East Point, Milton, Duluth,
Union City, Sugar Hill, and Forest Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3366 8458 3383 8447 3383 8446 3393 8442
3398 8438 3400 8440 3432 8435 3433 8402
3419 8404 3417 8406 3416 8405 3380 8410
3363 8424 3365 8425 3365 8428 3361 8426
3332 8449 3334 8485
TIME...MOT...LOC 1331Z 265DEG 45KT 3420 8426 3379 8435 3339 8469
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 25, 6:51 AM EST, 1 hour 14 minutes earlier. Its key messages:
- Updated at 644 AM EST Tue Nov 25 2025
- Rain chances return today and linger through tomorrow. Amounts range from 0.5" or less south of I-85 and 0.75-1.5" across far north Georgia, with isolated pockets up to 2-2.5" possible.
- There is a Marginal Risk (level 1 of 5) of severe weather across much of north and central Georgia today. Damaging winds and hail will be the primary hazards, though an isolated tornado cannot be ruled out.
- Drier and cooler weather persists through the end of the week with the next round of rain holding off until early next week.
Area forecast discussion, Nov 25, 6:51 AM EST, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 651 AM EST Tue Nov 25 2025 ...New 12Z Aviation Discussion... .KEY MESSAGES... Updated at 644 AM EST Tue Nov 25 2025 - Rain chances return today and linger through tomorrow. Amounts range from 0.5" or less south of I-85 and 0.75-1.5" across far north Georgia, with isolated pockets up to 2-2.5" possible. - There is a Marginal Risk (level 1 of 5) of severe weather across much of north and central Georgia today. Damaging winds and hail will be the primary hazards, though an isolated tornado cannot be ruled out. - Drier and cooler weather persists through the end of the week with the next round of rain holding off until early next week. && .SHORT TERM... (Today through Wednesday) Issued at 215 AM EST Tue Nov 25 2025 After several warm and mild days across the Southeast, a pattern change is on our doorstep this morning. A surface low pressure system lifting across the Midwest and into the Great Lakes region will continue to deepen over the course of the day today. Its attendant cold frontal boundary spans a majority of ECONUS, and will sharpen and sweep eastward as the low strengthens. Ahead of the front, moisture has begun to rebound, with dewpoints initially in the mid-50s surging into the 60s by midday. North and central Georgia will be fairly well-removed from the parent system, but sufficient forcing should exist to support the development of a line of showers and thunderstorms that will move from northwest to southeast across the forecast area during the afternoon and evening on Tuesday. The parameter space remains a bit tricky, and is likely to be subject to the mismatch that can be typical of cool season setups. Showers and thunderstorms are ongoing across MS/AL at the time of writing of this AFD (coincident with the arrival of best shear -- 35- 45+ kts) out well ahead of what will become a quasi-organized line of convection later today. However, development of best -- but still modest -- instability will come with the onset of diurnal heating this afternoon. A glance at SPC mesoanalysis reveals effectively 0 surface-based or most-unstable CAPE (including elevated instability) across either north or central Georgia, owing to a combination of a strong capping inversion and cloud cover. As such, as convective activity moves properly into north Georgia over the next couple of hours before daybreak, severe chances (any hazard) remain very low. It remains to be seen if the cloud cover associated with this potentially redeveloping convection ahead of the line eats away at our ceiling instability-wise. That said, HiRes guidance suggests that later today, surface-based CAPE will be in the neighborhood of 500-1200 J/kg (perhaps more or less depending on AM evolution), with weaker shear as the main axis of the jet will have exited. Despite this, SRH on the order of 150- 250 m2/s2 will linger across a majority of the forecast area. Expect this afternoon window -- where discrete cells may form ahead of a more organized line/cluster of storms -- to be the one that carries our primary chances of seeing any severe hazard (damaging winds, hail, a tornado). Frontal forcing/convergence is likely to be stronger later, and may be sufficient to overcome the loss of daylight/gradual loss of instability and weaker lapse rates. All this to say, there is a risk for isolated strong to severe thunderstorms for much of north and central Georgia. The Storm Prediction Center has outlooked a majority of the forecast area within a Marginal (level 1 out of 5) Risk for severe weather, with probabilities skewed toward the later window -- generally afternoon through nightfall. Given shear orientation along the line, the primary concern will be the potential for damaging gusts with a lower chance to see some hail in any stronger, more discrete storms. That said, within any more organized/self-sustaining portions of the line or any stronger discrete cells ahead of the line, a tornado cannot be ruled out. Additionally, progged PWATs of 1.2-1.3" are at/above the 90th percentile, so any storms that form (regardless of their intensity) will be efficient rainfall producers. With the potential for multiple rounds of convection, isolated nuisance is be possible, and may be exacerbated by continued leaf-fall is urban areas. Widespread flooding concerns seem unlikely due to our antecedent drought conditions/dry soils. Moving into Wednesday, frontal convection will be ongoing across the southern half of the forecast area through the night, continuing into the afternoon. Instability will gradually taper off after dark, but with meager shear remaining, cannot rule out an errant strong to severe thunderstorm late Tuesday/early Wednesday. Much drier air will filter in behind the front (dewpoints in the upper-30s to 50s as opposed to the 60s), so expect fairly rapid clearing into the afternoon. Most locations will see a return to sunny skies before we lose daylight. && .LONG TERM... (Wednesday night through Monday) Issued at 215 AM EST Tue Nov 25 2025 High pressure will begin building across the Southeast in wake of the front Wednesday Night promoting drier and cooler weather just in time for Thanksgiving on Thursday. Forecast high temperatures on Thursday will range from the upper 40s in North GA to upper 50s further south. A secondary push of drier and cooler air invades the region thanks to the main midlevel trough digging across the eastern US on Thursday. So by Friday morning temperatures are likely to be at or below freezing across most of North and Central GA warming only into the 40s and 50s by the afternoon. Temperatures will slowly warm through the weekend as high pressure remains in place. Any additional precipitation should hold off until early next week. && .AVIATION... (12Z TAFS) Issued at 644 AM EST Tue Nov 25 2025 BKN-OVC low-VFR to MVFR to linger thru the morning, with some lifting back to VFR psbl between rounds of -SHRA/-TSRA. Brief pd of IFR conds is possible after 07Z tonight. Strong line of TSRA looks to impact northern TAF sites by 12-13Z, and may be accompanied by VRB gusts up to 40-45kts. -SHRA will persist on and off for much of the day and may be accompanied by 5-6SM vsbys in BR after dark. A second round of -TSRA is psbl beginning 20-21Z, and TEMPOs may need to be adjust forward or backward depending on evolution behind AM storms. Winds will remain out of the SE thru 15-16Z, before shifting to the W side. Elevated magnitudes (7-12kts) and low-end gusts (20-22kts) are likely this afternoon and evening. //ATL Confidence...12Z Update... Medium confidence all elements. 96 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 59 69 36 / 60 80 0 0 Atlanta 74 58 66 37 / 70 80 0 0 Blairsville 64 51 60 28 / 90 90 0 0 Cartersville 73 55 64 32 / 80 90 0 0 Columbus 79 60 71 37 / 40 80 0 0 Gainesville 69 58 66 36 / 80 90 0 0 Macon 81 61 74 37 / 10 60 20 0 Rome 74 56 66 35 / 100 80 0 0 Peachtree City 76 57 67 34 / 60 80 0 0 Vidalia 82 62 77 40 / 0 30 40 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...96 LONG TERM....07 AVIATION...96
Hazardous weather outlook, Nov 24, 9:23 PM EST, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 923 PM EST Mon Nov 24 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-260230- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 923 PM EST Mon Nov 24 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Multiple rounds of showers and thunderstorms are expected Tuesday through Wednesday across much of north and central Georgia. Some storms may become strong to severe. The main hazards will be damaging winds and hail, though a tornado cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Nov 25, 7:24 AM EST, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
724 AM EST Tue Nov 25 2025
GAZ001-002-011-019-251300-
Chattooga GA-Walker GA-Dade GA-Floyd GA-
724 AM EST Tue Nov 25 2025
...A strong thunderstorm will impact portions of northeastern Floyd,
Walker, southwestern Dade and Chattooga Counties through 800 AM
EST...
At 724 AM EST, a strong thunderstorm was near Mentone, or 8 miles
northeast of Fort Payne, moving east at 50 mph.
HAZARD...40 to 50 mph wind and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lafayette, Summerville, Trion, La Fayette, Menlo, Naomi, Center Post,
Rising Fawn, Subligna, Suttles Mill, Noble, Linwood, Cloudland,
Berryton, Cloudland Canyon State Park, Cooper Heights, James H. Floyd
State Park, and Rock Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3483 8557 3485 8522 3446 8511 3440 8548
3444 8550
TIME...MOT...LOC 1224Z 261DEG 43KT 3451 8558
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 7:03 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Chattooga, Floyd, Haralson, Paulding and 1 more | 42 min |
| Nov 25, 7:24 AM EST | Special Weather Statement | FFC | Chattooga, Walker | 36 min |
| Nov 25, 7:40 AM EST | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Cherokee, Cobb, Coweta, Douglas and 5 more | 50 min |
| Nov 25, 8:43 AM EST | Special Weather Statement | FFC | Clayton, DeKalb, Fayette, Forsyth, Gwinnett, Henry and 1 more | 47 min |
| Nov 25, 9:02 AM EST | Special Weather Statement | FFC | Barrow, Hall, Jackson, Newton, Walton | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.